Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Community Weaknesses Of Hiv Patients

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Building a Cooperative Doctor/Patient Relationship

Introduction A positive HIV-antibody test or an AIDS diagnosis changes many aspects of a person's life, including the kind of relationship they may choose to have with their doctor. Many people develop a more assertive attitude about their health and well-being when they find out they have HIV. Because HIV disease and treatment is complicated, making decisions about when, how and whether to start anti-HIV therapy isn't always easy. One great...
Ask the Experts

EXTREME WEAKNESS

i was hiv back in 2002 when i took an hiv test BUT my doctor told me i didn't have the hiv virus .. instead he told me its just that you have low white blood cells .... so i said what do i do now? he said go home! now 5 years later i find out...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I hope you are now in the care of an HIV specialist with access to potent antiretroviral therapy. For patients in that situation the prognosis can be quite good though the course is variable. Some patients will do very well on antiretroviral therapy... Read more »

weak strain??

I am on HAART ..But before being on treatment at a docs visit ,I had my numbers ran, the doc said I had a weak HIV strain, because it looked to him that my cd4 was low 250 but my viral was low also almost undectable...is there such a thing as a weak...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,While there are indeed many different strains of HIV and some are more aggressive than others, if your virus has depleted your CD4 count down to 250, I would not refer to it as weak, even if your plasma viral load is not excessively high.... Read more »

muscle weakness from combivar

my husband got stuck with a needle and was put on combivar would that make his muscles weak to the point of getting a hernia from lifting...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A short course of Combivir would be unlikely to result in weak muscles/hernia. AZT can cause a myopathy but from the details you provide I doubt there is a direct effect of the HIV drugs. Many patients might get general complaints such as a... Read more »

Weakness and digestive problems

I have been on Combivir and Viracept for over a year and a half. In the last few months, I have experienced weakness in my arms and legs, sometimes severe. I am often overcome with fatigue associated with an onset of indigestion. On occasion my...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Fatigue and a feeling of weakness are two of the most bothersome problems patients with HIV encounter. I presume your physical exam and labs (including CD4 and viral load) are OK since you don't mention them, but common problems which cause... Read more »
Connect With Others

Weak Tests & Window Period Myths

Posted by Anonymous, 3 Replies
I don't care what the supposed experts say. All I know is what happened to me. I had a stupid, first time unprotected sexual encounter in early February. Two weeks later it all began. It started with feverish/flush of the face, neck and head. Then... Read more »

Friends of the HIV and HCV Communities

Posted by Anonymous, 2 Replies
Friends of the HIV and HCV Communities:

In preface I want you to understand how fortunate I feel to live
in the United States under the care of excellent physicians and
with access to the medications I need. I have spent many hours
wondering and... Read more »

Care Home for the gay community

Posted by kel
Hi All~
I don't know if this will interest anyone but her goes. I just recently moved to Phoenix AZ w/ my best freind (who is gay) and we found out that there are no care homes/assisted living facilities for the gay community here or for those... Read more »

Feeling Helpless in the Medical Community

Posted by everopen, 5 Replies
I submitted this letter in another forum (Ask the Experts / Mental Health and HIV) but it was never addressed. I submitted it to the Treatment-Experienced HIVers last night, but I see that theres been no replys on that forum since late June. So Im... Read more »